Deep dermatophytosis caused by Trichophyton rubrum

Dermatol Online J. 2011 Oct 15;17(10):21.

Abstract

A 50-year-old man with hepatitis C virus infection and liver cirrhosis, who was awaiting transplantation, was admitted to the Transplant Surgery Service for treatment of a pleural effusion and an elevated ammonia level. Skin examination showed violaceous, firm nodules on the right thigh, which had been present for eight months. A fungal culture showed Trichophyton rubrum. The patient was started on itraconazole with improvement in the eruption.

Publication types

  • Case Reports

MeSH terms

  • Antifungal Agents / therapeutic use
  • Crohn Disease / complications
  • Hair Follicle / pathology
  • Hepatitis C, Chronic / complications
  • Humans
  • Hyperammonemia / etiology
  • Hypertension, Portal / complications
  • Itraconazole / therapeutic use
  • Liver Cirrhosis / complications
  • Male
  • Middle Aged
  • Opportunistic Infections / drug therapy
  • Opportunistic Infections / microbiology*
  • Opportunistic Infections / pathology
  • Pleural Effusion / etiology
  • Portal Vein
  • Thrombosis / complications
  • Tinea / drug therapy
  • Tinea / microbiology*
  • Tinea / pathology
  • Trichophyton / isolation & purification*

Substances

  • Antifungal Agents
  • Itraconazole